Forum Style

Anxiety and fatigue

Hello.I am two years post kidney transplant. I have have become very anxious over the past 6 months . I have a lot of joint and muscle pain as well. I also am experiencing upset stomach and extreme fatigue.I am having my post two year post txs appointment in Tampa this week and hoping they can adjust my medicine.My blood work has been great this past year. Therefore, my local nephrologist did not want to make any adjustments before I saw my tx team. The following is a summary of my daily meds.1mg of tacrolouimous twice a day.1 500mg of mycrophenalate twice a day5 mg of prednisone once a day25 mg metoprololD3. 2000 vitamin.5 lorazepam at niteWas wondering if anyone has had these issues and if anyone is steroid free?Thank you for any comments.Mary

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Could be all kinds of things. For starters, I am generally more anxious since TP just in general, can't pin it on the low doses of meds I am on. I have not had prednisone since a few months post TP (now 5 years). I had terribly joint and muscle pain which turned out to be low Vitamin D. Now I take it daily and no pain. Foods which I used to eat without problem like bananas, avocado and raisins now upset my stomach..who knows why? If your labs are great (mine are too), my meds would be the last thing I would mess with.
    • Thank you Chris. It's wonderful to hear everyone's thoughts and experiences. Have a great day. Mary
  • Hi Mary,

      I'm just wondering why you are still on 5 MG of Prednisone 2 years after transplant.  I would certainly ask your transplant team about this.  That alone is enough to cause you issues with the jitters which can cause anxiousness, etc.  Something to consider.  I do wish you though a very Merry Christmas.

    Mark
    Liver Transplant 7-2015

    • I stayed on 5mg pred for the first 3 years.  Just now got off.  If possible, best to get off it.

  • Hi Mary!

    I have only very recently been weaned off of Prednisone after taking it for 3-years.  I too take prograf and myfortic.  Have not had any anxiety issues, but I know the meds can affect everyone a little differently.

    May you be blessed and Be Well!

  • Hi Mary - I have had some of these symptoms and some are due to the Tacrolimus.  Tacro affects the nervous system & can cause anxiety.  Tacro can also interact with other medications and cause numerous side effects.  I had a lot of myalgias (pain)) in my body and it was due to Tacro interacting with Pravastatin.   I have been having a lot of fatigue and I never had it when I was on Cyclosporin (my first transplant) so I am convinced it tie the Tacro.  I am on 5 mg prednisone and this is a very low dose.  I don't think this is the cause of what you are experiencing.  Good luck. ♥

    • Thank you for your reply. I do appreciate it very much. Hopefully, the doctor will make some changes. When I was on a higher dose of tacro my right leg would shake uncontrollably. Now it has calmed down but still shakes especially when I get anxious. I am hopeful the doctor will have an answer. Mary
  • I was steroid free for several months. Unfortunately, due to a severe decrease in my WBC count I had to switch from cellcept (mycrophenalate) to prednisone. My muscle/joint pain/stiffness has increased since starting the prednisone (5mg/day). Walking slowly seems to help. My pain/stiffness is primarily in my hips and thighs and is worse after sitting for long periods, 

    John 

    • Hi John, thank you for your information. I was told a year ago that the lower dose of prednisone my cause joint pain. Apparently it may be a cause. I do have two bulging disc which can make matters worse. I just got my blood work online and all looks good. I will be curious to see what Tampa's team tells me this week. Be well and thank you for your reply.
      Mary
  • For last two years I have had joint pain (including hips, feet, ankles, shoulders, and rib cages). I think it's from low immune system, low white cell account, and imflamation. I had problem walking. Now it's getting better. And I have only little pain on my left food joint sometimes. My white blood cell account is normal. I have taken prednisone for over 15 years.
This reply was deleted.

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Facebook & instagram

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need for a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Latest Activity

David Paul-Jones is now a member of TransplantFriends.com
1 hour ago
Don Reed left a comment for Don Reed
3 hours ago
Don Reed updated their profile photo
3 hours ago
Don Reed posted photos
3 hours ago
Katie Michelle posted a discussion
4 hours ago
David Cary posted a blog post
5 hours ago
Neal Tailor replied to God is good's discussion tacrolimus and food
6 hours ago
Neal Tailor replied to Neal Tailor's discussion How much protein in the urine is normal for a kidney Tx patient?
6 hours ago
More…

Lung Transplant Foundation

Contact Us